Alert archive / Florida / High Surf Advisories in 2012
High Surf Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this high surf advisory at Oct 27, 2012, 5:30 AM EDT for Volusia County, Florida. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2012, 5:30 AM EDT (09:30 UTC)
- Expired
- Oct 29, 2012, 10:00 AM EDT
- In force
- 53 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551 WHUS42 KMLB 270930 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 530 AM EDT SAT OCT 27 2012 ...TROPICAL STORM SANDY WILL PRODUCE BATTERING SURF AND NUMEROUS STRONG RIP CURRENT ALONG THE TREASURE COAST TODAY... FLZ054-059-064-280000- /O.NEW.KMLB.SU.Y.0003.121027T0930Z-121028T0000Z/ INDIAN RIVER-ST. LUCIE-MARTIN- 530 AM EDT SAT OCT 27 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 10 FEET. * TIMING...FROM EARLY THIS MORNING THROUGH THIS EVENING. * IMPACTS...LARGE AND BATTERING SURF WILL MAKE THE OCEAN EXTREMELY HAZARDOUS! LARGE BREAKING WAVES WILL ALSO CAUSE ADDITIONAL BEACH AND DUNE EROSION ESPECIALLY AROUND THE TIME OF THE NEXT HIGH TIDE BETWEEN 645 AM AND 715 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS EXTREMELY DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER! LARGE BREAKING WAVES WILL KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO THE SEAWARD PULL OF RIP CURRENTS. PERSONS WHO ARE CONSIDERING VENTURING DOWN TO THE TREASURE COAST BEACHES TODAY SHOULD USE EXTREME CAUTION DUE TO THE STRONG GUSTY WINDS AND ROUGH HAZARDOUS SURF. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CRISTALDI
6 follow-up statements
505 WHUS42 KMLB 271223 AAA CFWMLB COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 823 AM EDT SAT OCT 27 2012 ...TROPICAL CYCLONE SANDY WILL PRODUCE BATTERING SURF AND NUMEROUS STRONG RIP CURRENT ALONG THE TREASURE COAST TODAY... FLZ054-059-064-280000- /O.CON.KMLB.SU.Y.0003.000000T0000Z-121028T0000Z/ INDIAN RIVER-ST. LUCIE-MARTIN- 823 AM EDT SAT OCT 27 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 10 FEET. * TIMING...FROM EARLY THIS MORNING THROUGH THIS EVENING. * IMPACTS...LARGE AND BATTERING SURF WILL MAKE THE OCEAN EXTREMELY HAZARDOUS! LARGE BREAKING WAVES WILL ALSO CAUSE ADDITIONAL BEACH AND DUNE EROSION ESPECIALLY AROUND THE TIME OF HIGH TIDE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS EXTREMELY DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER! LARGE BREAKING WAVES WILL KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO THE SEAWARD PULL OF RIP CURRENTS. PERSONS WHO ARE CONSIDERING VENTURING DOWN TO THE TREASURE COAST BEACHES TODAY SHOULD USE EXTREME CAUTION DUE TO THE STRONG GUSTY WINDS AND ROUGH HAZARDOUS SURF. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WEITLICH
816 WHUS42 KMLB 271538 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1138 AM EDT SAT OCT 27 2012 ...TROPICAL CYCLONE SANDY WILL PRODUCE BATTERING SURF AND STRONG RIP CURRENTS ALONG THE COAST THROUGH SUNDAY... FLZ047-141-147-290000- /O.EXB.KMLB.SU.Y.0003.000000T0000Z-121029T0000Z/ SOUTHERN BREVARD-COASTAL VOLUSIA-NORTHERN BREVARD- 1138 AM EDT SAT OCT 27 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. * WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 10 FEET. * TIMING...THROUGH SUNDAY. * IMPACTS...LARGE AND BATTERING SURF WILL MAKE THE OCEAN EXTREMELY HAZARDOUS! LARGE BREAKING WAVES WILL ALSO CAUSE ADDITIONAL BEACH AND DUNE EROSION ESPECIALLY AROUND THE TIMES OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS...THE SURF REMAINS EXTREMELY DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT ONTO JETTIES! LARGE BREAKING WAVES WILL KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO THE SEAWARD PULL OF RIP CURRENTS. PERSONS WHO ARE CONSIDERING GOING TO THE BEACHES SHOULD USE EXTREME CAUTION DUE TO THE STRONG GUSTY WINDS AND THE ROUGH HAZARDOUS SURF. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA IN ADDITION TO DANGEROUS RIP CURRENTS AND BEACH EROSION. && $$ FLZ054-059-064-290000- /O.EXT.KMLB.SU.Y.0003.000000T0000Z-121029T0000Z/ INDIAN RIVER-ST. LUCIE-MARTIN- 1138 AM EDT SAT OCT 27 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SUNDAY... * WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 10 FEET. * TIMING...THROUGH SUNDAY. * IMPACTS...LARGE AND BATTERING SURF WILL MAKE THE OCEAN EXTREMELY HAZARDOUS! LARGE BREAKING WAVES WILL ALSO CAUSE ADDITIONAL BEACH AND DUNE EROSION ESPECIALLY AROUND THE TIMES OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS EXTREMELY DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT ONTO JETTIES! LARGE BREAKING WAVES WILL KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO THE SEAWARD PULL OF RIP CURRENTS. PERSONS WHO ARE CONSIDERING GOING TO THE BEACHES SHOULD USE EXTREME CAUTION DUE TO THE STRONG GUSTY WINDS AND ROUGH HAZARDOUS SURF. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA IN ADDITION TO DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
753 WHUS42 KMLB 280914 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 514 AM EDT SUN OCT 28 2012 ...SWELLS FROM SANDY WILL CONTINUE TO PRODUCE BATTERING SURF AND STRONG RIP CURRENTS ALONG THE COAST THROUGH THIS EVENING... FLZ047-054-059-064-141-147-290000- /O.CON.KMLB.SU.Y.0003.000000T0000Z-121029T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 514 AM EDT SUN OCT 28 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 6 TO 8 FEET. * TIMING...THROUGH THIS EVENING. * IMPACTS...LARGE AND BATTERING SURF WILL CONTINUE TO MAKE THE OCEAN VERY HAZARDOUS! LARGE BREAKING WAVES WILL ALSO CAUSE ADDITIONAL BEACH AND DUNE EROSION ESPECIALLY AROUND THE TIMES OF HIGH TIDE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS VERY DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT ONTO JETTIES! LARGE BREAKING WAVES WILL KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO THE SEAWARD PULL OF STRONG RIP CURRENTS. PERSONS WHO ARE CONSIDERING GOING TO THE BEACHES SHOULD USE EXTREME CAUTION DUE TO THE ROUGH HAZARDOUS SURF. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA IN ADDITION TO STRONG AND DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WEITLICH
726 WHUS42 KMLB 281924 CFWMLB URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 324 PM EDT SUN OCT 28 2012 FLZ064-291400- /O.NEW.KMLB.CF.W.0001.121028T1924Z-121029T1400Z/ /O.EXT.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/ MARTIN- 324 PM EDT SUN OCT 28 2012 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 AM EDT MONDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A COASTAL FLOOD WARNING...WHICH IS IN EFFECT UNTIL 10 AM EDT MONDAY. * COASTAL FLOODING...MARTIN COUNTY EMERGENCY MANAGEMENT REPORTED THAT COASTAL FLOODING IS OCCURRING ALONG THE MARTIN COUNTY COAST AS A RESULT OF HIGH SURF POUNDING THE COAST SINCE HURRICANE SANDY PASSED. AREAS AFFECTED BY COASTAL FLOODING INCLUDE MCARTHUR BOULEVARD....A 1 A NEAR SEWALLS POINT AND THE SOUTH FORK OF THE ST LUCIE RIVER...ALSO MANATEE POCKET IN THE PORT SALERNO AREA. * WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 6 TO 8 FEET. * TIMING...THROUGH THE MONDAY MORNING HIGH TIDE. * IMPACTS...HIGH WAVES WILL CONTINUE TO BRING SEA WATER OVER THE DUNE AND ACROSS LOCALIZED ROADS. ROADS MAY BE IMPASSIBLE AND WATER COULD REACH INTO LOW LYING STRUCTURES IN THESE AREAS. LARGE BREAKING WAVES WILL ALSO CAUSE ADDITIONAL BEACH AND DUNE EROSION ESPECIALLY AROUND THE TIME OF HIGH TIDE...OCCURRING THIS EVENING BETWEEN 7 AND 8 PM AND AGAIN MONDAY MORNING BETWEEN 8 AND 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS VERY DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT ONTO JETTIES! A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA IN ADDITION TO STRONG AND DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. && $$ FLZ047-054-059-141-147-291400- /O.EXT.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-COASTAL VOLUSIA- NORTHERN BREVARD- 324 PM EDT SUN OCT 28 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM EDT MONDAY... * WAVES AND SURF...LARGE BREAKING WAVES UP TO 6 TO 8 FEET. * TIMING...THROUGH MONDAY MORNING HIGH TIDE. * IMPACTS...LARGE AND BATTERING SURF WILL CONTINUE TO MAKE THE OCEAN VERY HAZARDOUS! LARGE BREAKING WAVES WILL ALSO CAUSE ADDITIONAL BEACH AND DUNE EROSION...ESPECIALLY AROUND THE TIME OF HIGH TIDE...OCCURRING THIS EVENING BETWEEN 7 AND 8 PM AND AGAIN MONDAY MORNING BETWEEN 8 AND 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS VERY DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT ONTO JETTIES! LARGE BREAKING WAVES WILL KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO THE SEAWARD PULL OF STRONG RIP CURRENTS. PERSONS WHO ARE CONSIDERING GOING TO THE BEACHES SHOULD USE EXTREME CAUTION DUE TO THE ROUGH HAZARDOUS SURF. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA IN ADDITION TO STRONG AND DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ GLITTO
221 WHUS42 KMLB 290843 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 443 AM EDT MON OCT 29 2012 FLZ064-291400- /O.CON.KMLB.CF.W.0001.000000T0000Z-121029T1400Z/ /O.CON.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/ MARTIN- 443 AM EDT MON OCT 29 2012 ...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * COASTAL FLOODING...MARTIN COUNTY EMERGENCY MANAGEMENT REPORTED SUNDAY THAT COASTAL FLOODING WAS OCCURRING ALONG THE MARTIN COUNTY COAST AS A RESULT OF HIGH SURF POUNDING THE COAST SINCE HURRICANE SANDY PASSED. AREAS WHICH MAY BE AFFECTED BY COASTAL FLOODING INCLUDE MCARTHUR BOULEVARD....A 1 A NEAR SEWALLS POINT AND THE SOUTH FORK OF THE ST LUCIE RIVER...ALSO MANATEE POCKET IN THE PORT SALERNO AREA. * WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 5 TO 7 FEET. * TIMING...THROUGH THE HIGH TIDE THIS MORNING WHICH PEAKS 8 TO 9 AM. * IMPACTS...BREAKING WAVES MAY CONTINUE TO BRING SEA WATER OVER THE DUNE AND ACROSS LOCALIZED ROADS. ROADS MAY BE IMPASSIBLE AND WATER COULD REACH INTO LOW LYING STRUCTURES IN THESE AREAS. BREAKING WAVES MAY CAUSE ADDITIONAL BEACH AND DUNE EROSION ESPECIALLY AROUND THE TIME OF HIGH TIDE THIS MORNING BETWEEN 8 AND 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT ONTO JETTIES! A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA IN ADDITION TO STRONG AND DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT PROPERTY. && $$ FLZ047-054-059-141-147-291400- /O.CON.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-COASTAL VOLUSIA- NORTHERN BREVARD- 443 AM EDT MON OCT 29 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WAVES AND SURF...LARGE BREAKING WAVES UP TO 5 TO 7 FEET. * TIMING...THROUGH THIS MORNINGS HIGH TIDE FROM 8 TO 9 AM. * IMPACTS...BATTERING SURF WILL CONTINUE TO MAKE THE OCEAN VERY HAZARDOUS! LARGE BREAKING WAVES MAY ALSO CAUSE SOME BEACH AND DUNE EROSION...ESPECIALLY AROUND THE TIME OF HIGH TIDE...OCCURRING THIS MORNING BETWEEN 8 AND 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT ONTO JETTIES! LARGE BREAKING WAVES WILL KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO THE SEAWARD PULL OF STRONG RIP CURRENTS. PERSONS WHO ARE CONSIDERING GOING TO THE BEACHES SHOULD USE EXTREME CAUTION DUE TO THE HAZARDOUS SURF. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA IN ADDITION TO STRONG AND DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ JP
613 WHUS42 KMLB 291412 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1012 AM EDT MON OCT 29 2012 FLZ064-300200- /O.EXP.KMLB.CF.W.0001.000000T0000Z-121029T1400Z/ /O.EXP.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/ /O.NEW.KMLB.SU.Y.0004.121029T1412Z-121030T0200Z/ MARTIN- 1012 AM EDT MON OCT 29 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...COASTAL FLOOD WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MELBOURNE CONTINUES A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 5 TO 7 FEET. * TIMING...THROUGH HIGH TIDE THIS EVENING WHICH PEAKS 8 TO 9 PM. * IMPACTS...BATTERING SURF WILL CONTINUE TO MAKE THE OCEAN VERY HAZARDOUS! LARGE BREAKING WAVES MAY ALSO CAUSE SOME BEACH AND DUNE EROSION...ESPECIALLY AROUND THE TIME OF HIGH TIDE... OCCURRING THIS EVENING BETWEEN 8 AND 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT ONTO JETTIES! A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA IN ADDITION TO STRONG AND DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FLZ054-059-300200- /O.EXP.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/ /O.NEW.KMLB.SU.Y.0004.121029T1412Z-121030T0200Z/ INDIAN RIVER-ST. LUCIE- 1012 AM EDT MON OCT 29 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE CONTINUES A HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING. * WAVES AND SURF...LARGE BREAKING WAVES UP TO 4 TO 6 FEET. * TIMING...THROUGH HIGH TIDE THIS EVENING BETWEEN 8 AND 9 PM. * IMPACTS...BATTERING SURF WILL CONTINUE TO MAKE THE OCEAN VERY HAZARDOUS! LARGE BREAKING WAVES MAY ALSO CAUSE SOME BEACH AND DUNE EROSION...ESPECIALLY AROUND THE TIME OF HIGH TIDE... OCCURRING THIS EVENING BETWEEN 8 AND 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT ONTO JETTIES! LARGE BREAKING WAVES WILL KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO THE SEAWARD PULL OF STRONG RIP CURRENTS. PERSONS WHO ARE CONSIDERING GOING TO THE BEACHES SHOULD USE EXTREME CAUTION DUE TO THE HAZARDOUS SURF. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FLZ047-141-147-300200- /O.EXP.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/ /O.NEW.KMLB.RP.S.0008.121029T1412Z-121030T0200Z/ SOUTHERN BREVARD-COASTAL VOLUSIA-NORTHERN BREVARD- 1012 AM EDT MON OCT 29 2012 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * TIMING...THROUGH THIS EVENING. * IMPACTS...LONG PERIOD OCEAN SWELLS AND HIGH ASTRONIMICAL TIDES WILL CONTINUE TO THE OCEAN VERY HAZARDOUS! ENTERING THE SURF IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS TODAY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Oct 27, 4:44 AM EDT, 46 minutes earlier.
Area forecast discussion, Oct 27, 4:44 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION...DELAYED
NATIONAL WEATHER SERVICE MELBOURNE FL
444 AM EDT SAT OCT 27 2012
.DISCUSSION...
...DEPARTING TROPICAL STORM SANDY WILL CONTINUE DANGEROUS SURF
AND MARINE CONDITIONS...
TODAY/TONIGHT...
SANDY HAS WEAKENED TO A TROPICAL STORM WITH SLOW MOVEMENT AWAY
FROM THE AREA INTO TONIGHT AS AN UPPER TROUGH BUILDS INTO THE
EASTERN UNITED STATES. TROPICAL STORM CONDITIONS WILL BE POSSIBLE
ALONG THE IMMEDIATE COAST AND BARRIER ISLANDS OF VOLUSIA AND
BREVARD COUNTIES THIS MORNING. TROPICAL STORM WARNINGS ALONG THE
COAST FROM SEBASTIAN INLET SOUTHWARD HAVE BEEN DISCONTINUED AS
FLOW HAS BECOME OFFSHORE AND TROPICAL STORM FORCE WINDS ARE NO
LONGER EXPECTED OVER THIS AREA. IT WILL CONTINUE TO BE WINDY
TODAY AS MORE SUNSHINE INTO THE AFTN WILL MIX DOWN STRONGER WINDS
JUST OFF THE SFC. SUSTAINED NW WINDS UP TO 25-30 MPH EXPECTED WITH
GUSTS AT TIMES UP TO 35-40 MPH INTO THE AFTN.
WILL ISSUE A WIND ADVISORY FOR THE INTERIOR AND TREASURE COAST
FOR THE WINDS. DRIER AIR WORKING INTO THE REGION UNDER THE N/NW
FLOW WILL END RAIN CHANCES ALONG THE COAST BY LATE THIS MORNING
WITH SKIES BECOMING MOSTLY/PARTLY SUNNY INTO THE AFT. HIGHS WILL
GENERALLY REACH THE LOW 80S.
AS SANDY CONTINUES TO MOVE FARTHER AWAY FROM THE AREA TONIGHT NW
WINDS WILL DECREASE WITH PERHAPS SOME BREEZY CONDS STILL CONTINUING
ALONG THE COAST. SKIES WILL BE MOSTLY CLEAR WITH COOLER TEMPS
EXPECTED. MIN TEMPS WILL REACH THE LOW/MID 60S.
SUN-MON...OUTER PERIPHERAL FLOW FROM TS SANDY WILL KEEP
BREEZY/WINDY CONDITIONS DURING THE AFTERNOON WITH ADVECTION OF
COOLER DRYER AIRMASS SOUTH ACROSS THE PENINSULA SUNDAY. NO
SIGNIFICANT WEATHER ASIDE FROM THE BRISK AFTERNOON BREEZES. SFC
WINDS ARE EXPECTED TO REMAIN MIXED DURING THE OVERNIGHT HOURS.
EVEN WITHOUT EFFECTS FROM RADIATIONAL COOLING TEMPS ARE FORECAST
TO DROP INTO THE LOWER TO MID 50S AREAWIDE EXCEPT NEAR 60 AT THE
BARRIER ISLANDS AND BEACHES. CONTINUED ADVECTION OF CONTINENTAL
COOLDOWN MONDAY ALBEIT WITH SOMEWHAT LIGHTER WINDS. PLEASANT
AFTERNOON TEMPS IN THE 70S. FULL EXTENT OF POST SANDY COOLDOWN
WITH RADIATIONAL COMPONENT MON NIGHT WITH TEMPS DROPPING INTO THE
LOWER TO MID 40S FOR ALL BUT THE BARRIER ISLANDS OF BREVARD ALONG
WITH THE TREASURE COAST.
TUE-THU...UPSTREAM HIGH PRESSURE WL SETTLE OVER THE PENINSULA TUE
BRINGING LIGHT WINDS AND SLIGHTLY BELOW NORMAL TEMPS. WARMING TREND
DURING WED AND THROUGH MIDWEEK WILL BRING TEMPS BACK TO NEAR NORMAL
BY WED. SUBTLE UPR DISTURBANCE PASSING IN WLY FLOW WL BRING SOME
HIGHER LEVEL CLOUDS BUT CONDITIONS WL REMAIN DRY OVERALL WITH WLY/SW
FLOW CONTINUING A WARMING TREND.
EXTENDED...RATHER BENIGN CONDITIONS TO ROUND OUT THE WEEK WITH BROAD
TROUGHING OVER THE EASTERN CONUS ASCD WITH REMNANTS OF SANDY TO BE
REPLACED WITH RIDGING OVER THE GULF AND MS VALLEY MOVING TOWARD THE
SE STATES. NO PRECIP CHCS ARE ANTICIPATED THROUGH THE WEEKEND WITH
TEMPS NEAR TO SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...
VFR CONDS GENERALLY EXPECTED INTO TODAY AS TS SANDY SHIFTS
FARTHER N/NW AWAY FROM THE AREA AND RAIN CHANCES EVENTUALLY END
ALONG THE COAST. TEMPO IFR/MVFR CONDS WILL CONTINUE TO POSSIBLE IN
FAST MOVING SHOWERS THROUGH 14Z FROM KDAB TO KMLB. WINDY CONDITIONS
STILL EXPECTED TODAY DUE TO BETTER DAYTIME MIXING WITH SUSTAINED
NORTHWEST WINDS INCREASING UP TO AROUND 22-27 KTS AND GUSTS UP TO
30-35 KTS.
&&
.MARINE...
TS SANDY WILL MOVE N/NW AWAY FROM THE AREA TODAY...HOWEVER
TROPICAL STORM FORCE WINDS WILL CONTINUE OVER THE COASTAL WATERS
COMBINING WITH LARGE SWELLS TO PRODUCE VERY DANGEROUS BOATING
CONDITIONS INTO THE AFTERNOON. TROPICAL STORM WARNINGS CONTINUE
OVER ALL THE COASTAL WATERS TODAY AND WILL LIKELY TRANSITION TO
SMALL CRAFT ADVISORIES LATER TONIGHT INTO TOMORROW AS WINDS AND
SEAS ARE EXPECTED TO GRADUALLY DECREASE BUT REMAIN HAZARDOUS.
SUN-TUE...WINDS AND SEAS WILL CONTINUE TO PROMPT HEADLINES EARLY IN
THE WEEK WITH CHOPPY CONDITIONS OVER THE NEARSHORE WATERS ASCD WITH
BRISK NW FLOW AND LINGERING SEA/SWELL ASCD WITH DEPARTING SANDY.
USE OF WAVE WATCH/SWAN GUID ARGUES FOR SEA HGHTS IN EXCESS OF 7 FT
INTO TUE OVER ALL WATERS THEN DECREASING MOST NOTABLY NEARSHORE.
SOME PORTION OF THE MARINE AREA WL LIKELY HAVE A HEADLINE FOR SEAS
THROUGH TUE.
WED-THU...HIGH PRESSURE BUILDING INTO THE REGION WL HELP SEAS
CONTINUE DOWNWARD PROGRESSION WITH RATHER LIGHT WIND REGINE AT MID
WEEK AND OFFSHORE FETCH DIRECTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 80 64 82 52 / 40 10 0 0
MCO 81 61 82 54 / 10 10 0 0
MLB 80 66 82 56 / 30 10 0 0
VRB 80 68 83 57 / 30 10 0 0
LEE 81 62 81 52 / 10 10 10 0
SFB 81 61 83 54 / 10 10 0 0
ORL 81 63 82 55 / 10 10 0 0
FPR 81 68 82 56 / 20 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN LAKE-ST. LUCIE.
TROPICAL STORM WARNING FOR COASTAL VOLUSIA-INDIAN RIVER-MARTIN-
NORTHERN BREVARD-SOUTHERN BREVARD-ST. LUCIE.
HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INDIAN RIVER-
MARTIN-ST. LUCIE.
LAKE WIND ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR INLAND
VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN LAKE.
AM...TROPICAL STORM WARNING FOR COASTAL WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM
SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS
FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...WEITLICH
LONG TERM....PENDERGRAST
TROPICAL...CRISTALDIHazardous weather outlook, Oct 27, 5:28 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 528 AM EDT SAT OCT 27 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-272200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 528 AM EDT SAT OCT 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. LOCAL WEATHER HAZARDS ASSOCIATED WITH TROPICAL STORM SANDY ARE BEING HANDLED IN TROPICAL CYCLONE LOCAL STATEMENTS AND TROPICAL CYCLONE IMPACT GRAPHICS...WHICH CAN BE ACCESSED FROM THE NATIONAL WEATHER SERVICE IN MELBOURNE WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/MLB .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SANDY WILL CONTINUE TO MOVE NORTHWARD AWAY FROM THE AREA INTO LATE WEEKEND WITH WINDS AND SEAS CONTINUING A GRADUAL DECLINE. HOWEVER HAZARDOUS SURF AND MARINE CONDITIONS WILL CONTINUE OVER THE REGION INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. WEITLICH
In the hours before
Local storm report, Oct 27, 2:43 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
243 AM EDT SAT OCT 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM NON-TSTM WND GST 5 NE PORT CANAVERAL 28.46N 80.53W
10/27/2012 M59.00 MPH BREVARD FL OTHER FEDERAL
WIND GUST OF 51KT REPORTED AT CCAFS WIND TOWER 003 AT A
HEIGHT OF 54FT.
&&
CRISTALDIThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:40 PM EDT | Areal Flood Advisory | MLB | Volusia | 80 min |
| Oct 26, 9:59 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Oct 27, 4:47 AM EDT | Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 14 hr |
Nearby
High Surf Advisories in Florida, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.